MAUDE Adverse Event Report: ACCESS VASCULAR INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ACCESS VASCULAR INC. HYDROPICC; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number PICC-142
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 12/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Complainant reported a picc line that needed to be removed due to swelling and redness.Upon pulling the line and examining it, a defect was observed.
 
Additional Manufacturer Narrative
On (b)(6) 2022, (b)(6) (b)(4) called (b)(6) (b)(4) that he had a picc line that would need to be removed due to swelling/redness.Upon pulling the line the next day and examining the catheter, he noticed what looked like a puncture.The line was placed on (b)(6) 2022 and had been used to infuse vancomycin.No other patient information was provided.The catheter was returned for further investigation, and avi received the sample on (b)(6) 2023.The following was noted: - on the underside of the catheter, which would be in contact with the patient's skin, a leak location was observed 0.5cm from the suture wing.See attachment #1.- on the topside of the catheter, which would be away from the patient's skin, a defect was observed 0.5cm from the suture wing (opposite the leak noted above).It is possible that a leak occurred in this location, but was later sealed with biological material.See attachment #2.The catheter was then dissected.An occlusion was found starting 1.7cm from the suture wing and continuing from the proximal end for 17.0cm (terminating at 18.7cm from the suture wing).See attachment #3.No occlusions were found from the luer to 1.7cm from the suture wing, or from 18.7cm to the distal tip.Avi works with argon medical devices to kit, sterilize, and ship our products to customers.Part of argon's kitting process is to take avi catheter lots and combine them into their own for continued processing.Records show there were three avi catheter lots used to create argon lot #11423949: 10212102, 11092101, and 11232101.For this investigation, all three internal catheter lot lhrs were reviewed and there were no deviations that would have contributed to the reported issue.Investigation of the returned device confirmed that at least one leak was present, and that the most likely cause of failure is the 17cm long occlusion in the catheter lumen.Per the hydropicc instructions for use (ls-049), which is printed and provided within each kit, the catheter should be flushed after every use.When not in use, the catheter should be flushed at least every 12 hours to ensure patency.Due to the occurrence, size, and location (in the body of the catheter vs.The distal tip) of the occlusion, it can be assumed that flushing was not conducted by the customer per the ifu.

Brand Name
HYDROPICC
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key16234060
Report Number3015060232-2023-00003
Device Sequence Number6405291
Product Code LJS
UDI-Device Identifier00862559000487
UDI-Public(01)00862559000487
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K193015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberPICC-142
Device Catalogue Number80001004
Device Lot Number11423949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Initial Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown